Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 219, NWS Tulsa, OK

June 12, 2005Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 9:55 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 9:55 PM CDT (02:55 UTC)
Expired
Jun 12, 2005, 10:46 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 10:03 PM CDTTSTM WND DMG2 Se Tulsa, OKNUMEROUS LARGE TREE LIMBS BROKEN SE OF DOWNTOWN.
Jun 12, 10:13 PM CDTTSTM WND DMGCatoosa, OKLARGE TREE LIMB BLOWN DOWN ACROSS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 6:05 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130255
SVRTSA
OKC131-143-130345-
/O.NEW.KTSA.SV.W.0219.050613T0255Z-050613T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROGERS COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1045 PM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. 
  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF JENKS...MOVING
  NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
  OWASSO...CATOOSA...COLLINSVILLE...VERDIGRIS...CLAREMORE...TIAWAH...
  OOLOGAH AND FOYIL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3610 9617 3596 9603 3625 9544 3662 9559

$$
2 follow-up statements
000 
WWUS54 KTSA 130318
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT SUN JUN 12 2005

OKC131-143-130345-
/O.CON.KTSA.SV.W.0219.000000T0000Z-050613T0345Z/
ROGERS OK-TULSA OK-
1018 PM CDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR
TULSA AND ROGERS COUNTIES...

AT 1017 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS
STORM WAS LOCATED 4 MILES SOUTHEAST OF OWASSO...MOVING NORTHEAST AT
40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CATOOSA...
COLLINSVILLE...VERDIGRIS...CLAREMORE...TIAWAH...OOLOGAH AND FOYIL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3610 9617 3596 9603 3625 9544 3662 9559

$$
000 
WWUS54 KTSA 130346
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT SUN JUN 12 2005

OKC131-143-130356-
/O.EXP.KTSA.SV.W.0219.000000T0000Z-050613T0345Z/
ROGERS OK-TULSA OK-
1046 PM CDT SUN JUN 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR TULSA AND ROGERS COUNTIES
EXPIRES AT 1045 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3610 9617 3596 9603 3625 9544 3662 9559

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:45 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 12, 8:45 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SUN JUN 12 2005

.MESOSCALE UPDATE...
8 PM DATA INDICATES SURFACE BASED INSTABILITY IS BECOMING LIMITED TO
AREAS SOUTH OF A LINE FROM ABOUT OKEMAH TO OKMULGEE TO MUSKOGEE TO
ABOUT FORT SMITH. CAPE VALUES WERE AROUND 800 TO 1300 SOUTH OF THAT
LINE. NORTH OF THAT LINE STORMS WILL HAVE TO BECOME ELEVATED TO REMAIN
SEVERE...MAKING LARGE HAIL THE PRIMARY SEVERE THREAT...ALTHOUGH SOME
SEVERE WIND GUSTS WILL STILL BE POSSIBLE.

DEEP LAYER SHEAR STILL APPEARS LESS THAN ADEQUATE FOR SUPERCELL
DEVELOPMENT.  LOW LEVEL SHEAR HAS INCREASED TO BETWEEN 20 AND 30
KTS.

EXPECT ACTIVITY COMING EAST FROM CENTRAL OKLAHOMA TO TRY TO DEVELOP
SOUTHWARD.  OKFUSKEE AND OKMULGEE COUNTIES APPEAR TO HAVE THE
HIGHEST THREAT FOR SEVERE WEATHER...MAINLY LARGE HAIL AND HIGH
WIND...THROUGH 10 PM.  MCINTOSH AND MUSKOGEE COUNTIES WILL HAVE AN
INCREASED SEVERE THREAT AROUND 10 PM AND AFTER.

&&

In the hours before

Special weather statement, Jun 12, 8:10 PM CDT, 1 hour 45 minutes before
OKZ054-059-130215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SUN JUN 12 2005

OKZ054-059-130215-
OSAGE OK-PAWNEE OK-
812 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 810 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 25 MILES WEST OF APPERSON TO 20 MILES NORTHWEST
OF PAWNEE TO 20 MILES SOUTHWEST OF PAWNEE...MOVING EAST NORTHEAST
AT 40 MPH.

A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 915 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 12, 8:31 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             10 E NOWATA             36.70N 95.46W
06/12/2005  0.75 INCH        NOWATA             OK   PUBLIC

0638 PM     HAIL             12 E NOWATA             36.70N 95.42W
06/12/2005  0.75 INCH        CRAIG              OK   PUBLIC

0724 PM     HAIL             PRYOR                   36.31N 95.32W
06/12/2005  1.00 INCH        MAYES              OK   AMATEUR RADIO

&&

SAA
Special weather statement, Jun 12, 9:18 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT SUN JUN 12 2005

OKZ054-059-130330-
OSAGE OK-PAWNEE OK-
918 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 918 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTH OF SKEDEE TO 8 MILES SOUTH OF
TERLTON...MOVING NORTHEAST AT 40 MPH.

A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1030 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 12, 9:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             INOLA                   36.15N 95.51W
06/12/2005  0.88 INCH        ROGERS             OK   PUBLIC

0910 PM     TSTM WND GST     5 E DRUMRIGHT           35.99N 96.51W
06/12/2005  60 MPH           CREEK              OK   PUBLIC

&&

SAA
Special weather statement, Jun 12, 9:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT SUN JUN 12 2005

OKZ060-064>066-130345-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
928 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA...CREEK AND OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 928 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF MANNFORD TO 4 MILES SOUTH OF
KELLYVILLE TO 3 MILES NORTHEAST OF BEARDEN...MOVING EAST AT 35 MPH.

A LARGE PORTION OF TULSA...CREEK...OKMULGEE AND OKFUSKEE COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 1045 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 12, 9:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             7 N WAGONER             36.06N 95.37W
06/12/2005  0.75 INCH        WAGONER            OK   PUBLIC

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:04 PM CDTSevere Thunderstorm WarningTSAWagoner21 min
Jun 12, 7:08 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningTSARogers28 min
Jun 12, 8:33 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee57 min
Jun 12, 9:37 PM CDTSevere Thunderstorm WarningTSADelaware23 min
Jun 12, 9:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee62 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg49 min
Jun 12, 11:42 PM CDTSevere Thunderstorm WarningTSAHaskell32 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningTSAMayes61 min
Jun 13, 6:40 PM CDTSevere Thunderstorm WarningTSAOkfuskee70 min
Jun 13, 6:43 PM CDTSevere Thunderstorm WarningTSAMayes66 min
Jun 13, 6:51 PM CDTSevere Thunderstorm WarningTSADelaware54 min
Jun 13, 6:53 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.